Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 107, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2007, 12:27 PM CDT for Cumberland County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2007, 12:27 PM CDT (17:27 UTC)
- Expired
- Jun 15, 2007, 1:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Cumberland County, KY
The radar
The Nashville radar (KOHX), 121 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:16 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 15, 12:16 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 116 PM EDT FRI JUN 15 2007 .AVIATION DISCUSSION (18Z TAFS)... WEAK SFC TROUGH ACROSS THE REGION THIS AFTERNOON...AND LIGHT NORTHERLY WINDS. VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD AT ALL THREE SITES. FEW TO SCTD CU WILL DEVELOP THIS AFTERNOON ACROSS THE REGION...THEN DIMINISH AFTER SUNSET. A FEW TSRA MAY DEVELOP SOUTH AND EAST OF THE LEX AND BWG TAF SITES THIS AFTERNOON AND EARLY EVENING. WINDS WILL REMAIN LIGHT OR CALM OVERNIGHT. LIGHT NORTHEASTERLY WINDS WILL DEVELOP AFTER 15Z...WITH FEW CU THRU 18Z. --SCHOTT && .PREV DISCUSSION... /ISSUED 1058 AM EDT FRI JUN 15 2007/ UPDATE... VERY COMPLICATED AND ODD PATTERN ACROSS THE REGION...WITH DUAL UPPER LEVEL LOWS...ONE NEAR OKC AND ANOTHER CLOSE TO WASH DC...WITH THE OHIO VALLEY TRAPPED IN BETWEEN CLOSE TO A TILTED RIDGE FROM NORTHERN QUEBEC INTO THE GREAT LAKES AND THE MS VALLEY. WEAK SHORTWAVE MOVING ACROSS THE REGION...WITH ANOTHER VORT MAX DROPPING AROUND THE UPPER LOW NEAR WASH DC MOVING FROM WHEELING WV INTO EAST KY THIS AFTERNOON. THIS MAY ALLOW FOR SOME ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...AND THE FORECAST HAS THIS PEGGED PRETTY WELL. A VERY ISOLATED SHOWER/TSTORM MAY DEVELOP OUTSIDE THE FORECASTED AREA BOUNDED BY RICHMOND TO LEBANON TO TOMPKINSVILLE BUT THE COVERAGE WOULD LESS THAN 5 TO 10 PERCENT AND WILL NOT MENTION IN THE ZONES. MADE SOME MINOR ADJUSTMENTS TO AFTERNOON HIGHS...TWEAKED SLIGHTLY UP A DEGREE OR SO ACROSS SOUTH CENTRAL KY. DEWPOINTS SHOULD START TO DROP THIS AFTERNOON WITH THE MIXING AS THE WINDS PICK UP SOME...WILL DROP INTO THE LOWER AND MIDDLE 50S FROM NEAR 60 AT THIS WRITING. REST OF FORECAST ELEMENTS LOOKS TO BE IN GOOD SHAPE...UPDATE OUT SOON. --SCHOTT PREV DISCUSSION... /ISSUED 704 AM EDT FRI JUN 15 2007/ SHORT TERM (TODAY AND TONIGHT)... SOME MID AND HIGH CLOUDS...REMNANTS OF EVENING CONVECTION...WERE MOVING SOUTHWEST ACROSS THE FORECAST AREA EARLY THIS MORNING. MOST OF THESE WILL BE OUT OF THE AREA BY DAYBREAK SO THE DAY SHOULD BEGIN MOSTLY SUNNY. A WEAK TROUGH OF LOW PRESSURE WILL DROP SLOWLY SOUTH ACROSS CENTRAL KENTUCKY TODAY...BRINGING SLIGHTLY LOWER DEW POINTS INTO THE NORTHERN HALF OF THE FORECAST AREA. THE LOWER MOISTURE COMBINED WITH LITTLE UPPER LEVEL SUPPORT WILL HAMPER DEVELOPMENT OF SHOWERS ACROSS THE NORTHWESTERN PARTS OF THE FA. WILL KEEP ISOLATED THUNDERSTORMS OVER THE SOUTHEAST FROM RICHMOND THROUGH CAMPBELLSVILLE AND TOMPKINSVILLE. FEEL THAT THIS AREA HAS BEST CHANCE FOR ISOLATED STORMS BUT CANNOT RULE OUT A STRAY SHOWER TO THE NORTHWEST OF THIS AREA. ANY SHOWERS THAT DEVELOP WILL DISSIPATE QUICKLY AS SUNSET APPROACHES WITH A PARTLY CLOUDY NIGHT TONIGHT. HIGH TEMPERATURES TODAY WILL BE SIMILAR TO OR A DEGREE OR SO COOLER THAN THURSDAY. LONG TERM (SATURDAY THROUGH THURSDAY)... UPPER LEVEL RIDGING ALONG WITH A SURFACE RIDGE POKING WESTWARD FROM THE ATLANTIC WILL KEEP US DRY AND VERY WARM THROUGH AT LEAST MONDAY NIGHT. WITH PLENTY OF SUNSHINE AFTERNOON HIGHS WILL HIT THE 90 DEGREE MARK IN MANY LOCATIONS EACH OF THE FIRST THREE DAYS OF THE LONG TERM. THE URBAN HEAT ISLAND OF LOUISVILLE WILL LIKELY BE 2 TO 4 DEGREES HOTTER THAN RURAL LOCATIONS DURING THE DAY...AND 5 TO 10 DEGREES WARMER FOR NIGHTTIME LOWS. GFS AND MREF BRING A COLD FRONT INTO THE REGION TUESDAY/TUESDAY NIGHT ALONG WITH MUCH NEEDED SCATTERED SHOWERS AND STORMS. HOWEVER THE ECMWF KEEPS THE BERMUDA HIGH IN PLACE OVER THE SOUTHEAST UNITED STATES...RETARDING THE EASTWARD PROGRESSION OF THE COLD FRONT BEYOND THE MIDWEST. DUE TO THIS UNCERTAINTY...PLUS THE FACT THAT IN THIS SORT OF SUMMERTIME PATTERN THE BERMUDA HIGH CAN INDEED BE QUITE STUBBORN...WILL KEEP ANY POPS FOR TUESDAY AND TUESDAY NIGHT QUITE LOW. 13 .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 15, 10:20 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1120 AM EDT FRI JUN 15 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1120 AM EDT (1020 AM CDT) FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER THE SOUTHEAST PART OF CENTRAL KENTUCKY...MAINLY SOUTHEAST OF A RICHMOND...TO LEBANON TO TOMPKINSVILLE LINE. ANY STORMS THAT DEVELOP WILL PRODUCE DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON THROUGH WEDNESDAY AS A COOL FRONT APPROACHES THE LOWER OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHOTT
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.